# SDR 2003FA0000482

- Difficulty date: February 3, 2003
- Submitted: May 14, 2003
- Operation: General aviation
- Aircraft: N465CA
- Make and model: Cessna 172R
- Aircraft serial: 17280465
- Engine: Lyc IO360A1A
- System (JASC): 2460 · DC Power Distribution System
- Part: J-Box
- Part number: MC012A
- Part serial: 80143504
- Condition: Loose
- Location: Firewall
- Part time: 3,600 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

FOUND THE ELECTRICAL JUNCTION BOX (J-BOX) BRACKETS LOOSE.  FURTHER INVESTIGATION REVEALED THAT THE 12 RIVETS THAT HOLD THE BRACKETS TO THE BOX WHERE LOOSE AND 6 OF THE 12 RIVETS THE RIVET HEADS WERE POPPING OFF, CRACKED AND FRACTURED (PHOTOS).  IF LEFT UNATTENDED THIS COULD CAUSE THE BOX TO COME LOOSE FROM THE BRACKETS AND CAUSE POSSIBLE ELECTRICAL PROBLEMS.  ALSO THE RIVET HEADS COMING LOOSE COULD CAUSE ARCING INSIDE THE BOX.  WAS ADVISED BY AC MFG TO REPLACE THE B-STYLE RIVETS WITH AD RIVETS.  NOTE:  IN ORDER TO DO THIS HAD TO DISASSEMBLE THE WHOLE BOX AND COMPONENTS.
